MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ THERMODILUTION VENOUS INFUSION PORT (VIP) CATHETER; SWAN GANZ VIP TD CATHETER110CM

EDWARDS LIFESCIENCES, PR SWAN-GANZ THERMODILUTION VENOUS INFUSION PORT (VIP) CATHETER; SWAN GANZ VIP TD CATHETER110CM
Model Number 831F75
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our product evaluation lab received one 831f75 with monoject limited volume syringe.The catheter body was deformed between 61cm to 72cm from the tip.The catheter appeared flattened and torn at the deformed location.The thermistor lead wires were exposed at parts of the deformed body.The balloon latex appeared deteriorated.Multiple cracks were evident on balloon latex.Leakage was observed through cracks on the deteriorated balloon.The balloon edges did not appear to match up at the cracks.Latex deterioration is a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.It appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon.All thru lumens were patent without any leakage or occlusion.A device history record review was completed and documented that the device met all specifications upon distribution.The report of the tubing appeared flat, and the wire exposed was confirmed.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that an 831f75 swan-ganz catheter was compromised.Between the 60-80cm mark, the tubing appeared flat, and the wire was exposed.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.A previous product risk assessment addresses the failure of balloons with fragmentations for swan ganz models.The ifu contains instructions on the handling of the unit, as well as the proper storage instructions and shelf life of the product.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
SWAN-GANZ THERMODILUTION VENOUS INFUSION PORT (VIP) CATHETER
Common Device Name
SWAN GANZ VIP TD CATHETER110CM
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key16492230
Report Number2015691-2023-11295
Device Sequence Number20393215
Product Code DYG
UDI-Device Identifier00690103003031
UDI-Public(01)00690103003031(17)240920(11)220921(10)64577505
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K810352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2024
Device Model Number831F75
Device Catalogue Number831F75P
Device Lot Number64577505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown